Alert archive / Montana / Flash Flood Warnings in 2000

Flash Flood Warning 2, NWS Glasgow, MT

July 9, 2000McCone County, Montana

NWS Glasgow, MT issued this flash flood warning at Jul 9, 2000, 12:23 PM MDT for McCone County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 9, 2000, 12:23 PM MDT (18:23 UTC)
Expired
Jul 9, 2000, 3:30 PM MDT
In force
3 hr
Issued by
NWS Glasgow, MT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McCone County, MT

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 6.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2000-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2000-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KGGW 091824
ZCZC GTFFFWGGW 000
TTAA00 KGGW 091823

MTC055-092130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1223 PM MDT SUN JUL 9 2000

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCONE COUNTY IN NORTHEAST MONTANA

* UNTIL 330 PM MDT

* AT 1214 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL 11 MILES NORTHEAST OF NELSON
  CREEK RECREATION AREA...OR ABOUT 26 MILES NORTHWEST OF CIRCLE...
  MOVING EAST AT 20 MPH.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
  FLOODING INCLUDE...VIDA

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND 
COULEES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 4801 10623 4740 10627 4743 10543 4807 10522

.END 

94

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:00 AM MDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 9, 9:00 AM MDT, 3 hours 23 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
900 AM MDT SUN JUL 9 2000

WILL HAVE TO UPDATE TO DROP SMALL STREAM FLOOD ADVISORY. WILL HAVE
TO KEEP AN EYE ON STREAMS AND RAINFALL AGAIN. WOULD EXPECT TO ISSUE
ANOTHER FLASH FLOOD WATCH SOMETIME THIS AFTERNOON OR EVENING. PRECIP
WATER AT 1" THIS AM BUT EXPECT MORE MOISTURE TO STREAM IN TODAY WITH
MOISTURE UP FROM THE SOUTH. SW FLOW ALOFT CONTINUES. STARTING OFF
THE MORNING WITH PRECIP STILL LINGERING OVER EASTERN ZONES AND NEW
BATCH OF TSTORMS DEVELOPING AS JET MAX MOVES INTO CENTRAL MONTANA.
SO A LITTLE DIFFERENT SET UP THAN THIS PAST WEEK. MAY SEE TWO
BATCHES OF TSTORMS ONE EARLY AFTERNOON AND THEN AGAIN TONIGHT.
MESOETA SHOWING VORT COUPLET THROUGH NORTHEAST MONTANA THIS
AFTERNOON SO EXPECT THE STORMS TO CONTINUE. KPB

EXTENDED...PATTERN CHANGE INDICATED BY MDLS TO A WESTERLY FLOW MAY
BE SHORT LIVED...AS NEW CANADIAN AND ECMWF DROP ANOTHER UPR LOW SE
OVER PAC NW LATER IN WEEK. THIS TELE-CONNECTS WELL WITH UNSEASONABLY
DEEP TROF OVER NE US. WILL CONTINUE TO MENTION SLIGHT CHANCE OF
THUNDERSTORMS ON TUES/WED WITH CHANCE ON THURSDAY AS MDLS INDICATE
POTENTIAL FOR SW FLOW AGAIN. EVEN MRF BRINGS FRONT THRU ON THURS.
EXPECT A GRADUAL WARMING TREND WITH INCREASING HEIGHTS/THICKNESS.
PETRESCU

GGW TTBBT /081 060/082 060/084 057/087 060/089 75565/91223
GDV TTBBT /083 061/083 061/085 060/088 061/090 75664/B91223

In the hours before

Local storm report, Jul 9, 11:00 AM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
1100 AM MDT SUN JUL 9 2000

TIME (MDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    65 SW MALTA               MT   1.25 INCH HAIL
07/08/00   PHILLIPS

0945 PM    22 N JORDAN               MT   TSTM WINDS
07/08/00   GARFIELD                       BLEW TENTS AWAY

0930 PM    FOURCHETTE                MT   1.25 INCH HAIL
07/08/00   PHILLIPS

1030 PM    45 SW GLASGOW             MT   2.00 INCH HAIL
07/08/00   VALLEY

1040 PM    FOURCHETTE                MT   1.75 INCH HAIL
07/08/00   PHILLIPS

1035 PM    35 NNE WINNETT            MT   70 MPH TSTM GUST
07/08/00   PETROLEUM                      AT CROOKED CREEK CAMPGROUND

1035 PM    35 NNE WINNETT            MT   1.00 INCH HAIL
07/08/00   PETROLEUM                      AT CROOKED CREEK CAMPGROUND

1100 PM    15 W BRUSSETT             MT   1.75 INCH HAIL
07/08/00   GARFIELD

1154 PM    JORDAN AIRPORT            MT   77 MPH TSTM GUST
07/08/00   GARFIELD

1200 AM    ROCK CREEK MARINA         MT   0.88 INCH HAIL
07/09/00   MCCONE

1202 AM    JORDAN                    MT   3 INCH HAIL
07/09/00   GARFIELD                       BROKE NUMEROUS WEST FACING
                                          WINDOWS
1245 AM    9 N WELDON                MT   70 MPH TSTM GUST
07/09/00   MCCONE

0145 AM    45 NW TERRY               MT   0.75 INCH HAIL
07/09/00   PRAIRIE

0200 AM    10 W BROCKWAY             MT   0.75 INCH HAIL
07/09/00   MCONE

0345 AM    20 WNW BROCKWAY           MT   1.00 INCH HAIL
07/09/00   MCCONE

0405 AM    15 SE GLENDIVE            MT   2.00 INCH HAIL
07/09/00   DAWSON

0430 AM    6 NW WIBAUX               MT   1.00 INCH HAIL
07/09/00   WIBUAX

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:50 PM MDTSevere Thunderstorm WarningGGWPhillips55 min
Jul 8, 8:38 PM MDTTornado WarningGGWPhillips67 min
Jul 8, 9:42 PM MDTTornado WarningGGWPhillips63 min
Jul 8, 9:55 PM MDTSevere Thunderstorm WarningGGWValley65 min
Jul 8, 10:01 PM MDTSevere Thunderstorm WarningGGWPetroleum59 min
Jul 8, 10:17 PM MDTSevere Thunderstorm WarningGGWGarfield73 min
Jul 8, 10:45 PM MDTSevere Thunderstorm WarningGGWPhillips60 min
Jul 8, 11:23 PM MDTFlash Flood WarningGGWGarfield, Valley3 hr
Jul 8, 11:25 PM MDTSevere Thunderstorm WarningGGWGarfield95 min
Jul 8, 11:39 PM MDTSevere Thunderstorm WarningGGWMcCone96 min
Jul 9, 12:31 AM MDTSevere Thunderstorm WarningGGWPrairie89 min
Jul 9, 1:13 AM MDTSevere Thunderstorm WarningGGWMcCone62 min
Jul 9, 3:50 AM MDTSevere Thunderstorm WarningGGWDawson, Wibaux55 min
Jul 9, 2:22 PM MDTSevere Thunderstorm WarningGGWPhillips53 min
Jul 9, 3:03 PM MDTSevere Thunderstorm WarningGGWPetroleum57 min
Jul 9, 3:13 PM MDTSevere Thunderstorm WarningGGWPhillips62 min
Jul 9, 3:40 PM MDTSevere Thunderstorm WarningGGWValley65 min
Jul 9, 3:56 PM MDTSevere Thunderstorm WarningGGWPetroleum64 min
Jul 9, 4:13 PM MDTFlash Flood WarningGGWPetroleum3 hr
Jul 9, 4:13 PM MDTFlash Flood WarningGGWPetroleum6 hr
Jul 9, 4:31 PM MDTSevere Thunderstorm WarningGGWGarfield59 min
Jul 9, 4:43 PM MDTSevere Thunderstorm WarningGGWValley62 min
Jul 9, 4:51 PM MDTSevere Thunderstorm WarningGGWGarfield54 min
Jul 9, 4:57 PM MDTFlash Flood WarningGGWGarfield, Valley6 hr
Jul 9, 5:36 PM MDTSevere Thunderstorm WarningGGWGarfield69 min
Jul 9, 5:49 PM MDTSevere Thunderstorm WarningGGWValley56 min

Nearby

Flash Flood Warnings in Montana, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.